Proton pump inhibitor use for 12 months is not associated with changes in serum magnesium levels: a prospective open label comparative study


Bahtiri E., Islami H., Hoxha R., Gashi A., Thaci K., Karakulak C., ...Daha Fazla

TURKISH JOURNAL OF GASTROENTEROLOGY, cilt.28, ss.104-109, 2017 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 28 Konu: 2
  • Basım Tarihi: 2017
  • Doi Numarası: 10.5152/tjg.2016.0284
  • Dergi Adı: TURKISH JOURNAL OF GASTROENTEROLOGY
  • Sayfa Sayıları: ss.104-109

Özet

Background/Aims: Proton pump inhibitors (PPIs) are a widely used class of drugs because of a generally acceptable safety profile. Among recently raised safety issues of the long-term use of PPIs is the increased risk of developing hypomagnesemia. As there have been very few prospective studies measuring serum magnesium levels before and after PPI therapy, we aimed to prospectively assess the potential association between PPI therapy for 12 months and the risk of hypomagnesemia as well as the incidence of new-onset hypomagnesemia during the study. In addition, the association of PPI therapy with the risk of hypocalcemia was assessed.